Thunderstorm Wind, Miller
- When
- August 1, 2:35 AM CST
- Where
- Miller County, 5.08 mi WNW of Bagnell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.250, -92.690
A tree was blown down.
Several rounds of severe thunderstorms affected the Missouri Ozarks. Heavy rainfall produced flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Several rounds of severe thunderstorms affected the Missouri Ozarks. Heavy rainfall produced flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 1, 1:57 AM CST, 38 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 257 AM CDT MON AUG 1 2016 .SYNOPSIS... Issued at 240 AM CDT Mon Aug 1 2016 A complex of showers and storms will impact portions of central Missouri and the eastern Ozarks at the very least through the morning hours Monday. High pressure will slow grasp control of our weather early this week, which will help bump temperatures back into the 90s across the entire region. Heat indices will also creep back into the 100s for most by Wednesday. Rain chances will then increase again next weekend. && .SHORT TERM...(Today and tonight) Issued at 240 AM CDT Mon Aug 1 2016 All eyes this morning are situated on convection pushing southward from the I70 corridor. Along I70, rainfall amounts of 2-3 inches were common with locally higher amounts. Went ahead and coordinated with neighbors, the issuance of a Flash Flood Watch given the high Pwats (~2.1" or so in central MO) and persistence/growth of this complex. As the MCS dives southward, we may have to extended the watch if heavier rates surge southward. This complex of storms developed where the stronger surface convergence was located associated with the boundary that is finally lifting northward. A fairly decent LLJ has also developed during the overnight timeframe, which is likely feeding this complex effectively. Think that a majority of this activity will stay across central Missouri and the eastern Ozarks leave much of the area west of the I49 corridor dry. That said, it very well may be a rain day today across the east, especially this morning. Confidence is rain backs off a tad this afternoon, but with the surface boundary in place additional rain may be possible. .LONG TERM...(Tuesday through Sunday) Issued at 240 AM CDT Mon Aug 1 2016 An upper level ridge is still expected to build into the region starting on Monday and should be in control of our weather for much of the upcoming workweek. Temperatures under this dome of high pressure will increase gradually each day through Friday. At the moment, it looks like midweek will be particular hot with heat indices increasing to over 100 degree across the entire region. Although this pattern tends to suppress rain chances, we can't rule out a stray afternoon/evening shower or thunderstorm. Rainfall chances going into next weekend gradually increase as the ridge begins to gradually breakdown somewhat. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1131 PM CDT Sun Jul 31 2016 Elevated convection has developed over the past couple of hours north of the CWA in a northwest to southeast band. Most of this activity should remain north of the CWA over the next couple of hours before eventually drifting into the far northeast CWA. Activity should remain well to the northeast of the terminal locations with VFR conditions expected at all 3 forecast points. Upper level ridge of high pressure should begin to build into the area from the southwest. && .SGF Watches/Warnings/Advisories... MO...Flash Flood Watch until noon CDT today for MOZ056>058-071. KS...NONE. && SYNOPSIS...Frye SHORT TERM...Frye LONG TERM...Frye AVIATION...Lindenberg
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT MON AUG 1 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A THUNDERSTORM COMPLEX WILL IMPACT CENTRAL MISSOURI OVERNIGHT...AND AFFECT AREAS GENERALLY ALONG AND NORTH OF A LINE FROM WARSAW TO CAMDENTON TO SALEM. THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR DURING THE DAY MONDAY MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. SOME AREAS OF SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS COULD SEE HEAT INDEX VALUES IN THE MIDDLE AND UPPER 90S MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL MISSOURI TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER A STRONG WIND GUST...FREQUENT LIGHTNING...AND HEAVY RAINFALL MAY BE POSSIBLE IN THE STRONGER STORMS. TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE MOVES INTO THE REGION. THE WARMEST DAYS WILL BE WEDNESDAY AND THURSDAY AS HEAT INDICES WILL LIKELY CLIMB INTO THE LOWER TO MID 100S ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 AM CDT MON AUG 1 2016
MOZ056-057-010730-
MILLER MO-MORGAN MO-
127 AM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND MILLER COUNTIES UNTIL
230 AM CDT...
AT 126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VERSAILLES...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK... LAKE OF THE OZARKS...
ELDON... OSAGE BEACH...
VERSAILLES... LAKE OZARK...
STOVER... LAURIE...
IBERIA... SAINT ELIZABETH...
ST. ELIZABETH... TUSCUMBIA...
GRAVOIS MILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3867 9284 3860 9284 3844 9264 3843 9241
3834 9240 3834 9229 3832 9224 3834 9220
3810 9218 3802 9220 3802 9239 3810 9259
3821 9265 3822 9274 3819 9278 3831 9308
3869 9305
TIME...MOT...LOC 0626Z 337DEG 29KT 3842 9276
FOSTERThe Springfield radar (KSGF), 129 km away, was scanning. The volume nearest the first event began at 08:35 UTC.
9 flash flood, 7 thunderstorm wind, 3 flood, 1 heavy rain. Local standard time, as filed.
A tree was blown down.
Route BB was closed due to flooding.
Carpet Barn Road was closed due to flooding.
Highway E near Barker Creek was closed due to flooding.
A storm total of 3.00 inches of rainfall was measured in 24 hours.
Several trees were blown down in Laurie.
The low water crossing on Highway 42 was flooded and impassable.
Several large tree limbs were blown down northeast of Phillipsburg.
There were multiple reports of trees blown down around the Mountain Grove area.
There was flash flooding along Normandy and Dunklin Road.
Norris Creek was out of the banks after rising rapidly and flooding near by property. Over five inches of rainfall was measured at this location.
A tree was blown down blocking Highway 160 near the town of Many Springs.
A portion of Nickel Drive was washed out as well as a low water crossing.
Several large tree limbs were blown down in Gainesville.
Several inches of water was estimated flowing over Highway 63 north of Vichy.
Two feet of flowing water flooded Highway Z at Blue Springs Creek.
A tree was blown down near the intersection of M Highway and Moark Road.
Flash flooding occurred along Highway 63 with water over the roadway in several places between Vichy and Vienna.
Flash flooding occurred in Maries County with water over the roadway on Highway 42 west of Vienna. There were multiple county roads across the county that were flooded and impassable.
MODOT reported roads were flooded in Hollister, Branson, and on Highway J in rural areas of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645572, 645568, 645569, 645570, 645571, 645573, 645542, 645576, 645574, 645543, 645547, 645575, 645550, 645577, 645551, 645554, 645578, 645555, 645556, 645557.